Alert archive / New Mexico / Special Weather Statements in 2017
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 9, 2017, 4:15 AM MDT for Quay County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 4:15 AM MDT (10:15 UTC)
- Expired
- Aug 9, 2017, 5:00 AM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 77 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2816 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
152 WWUS85 KABQ 091015 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 415 AM MDT WED AUG 9 2017 NMZ532>534-091100- Eastern San Miguel County-Guadalupe County-Quay County- 415 AM MDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...WEST CENTRAL QUAY AND NORTHEASTERN GUADALUPE COUNTIES UNTIL 500 AM MDT... At 414 AM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Montoya, or 26 miles west of Tucumcari, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Montoya. This includes Interstate 40 between Mile Markers 305 and 320. && LAT...LON 3518 10432 3532 10419 3518 10387 3497 10407 TIME...MOT...LOC 1014Z 307DEG 14KT 3521 10419 $$ Hergert
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:21 AM MDT, 54 minutes earlier.
Area forecast discussion, Aug 9, 3:21 AM MDT, 54 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 321 AM MDT Wed Aug 9 2017 .SYNOPSIS... Remnant showers and storms over portions of the eastern plains this morning, with another round of storms off the Sangre's this afternoon and evening. A few storms over the NE plains could become severe. The upper high shifts east into Texas helping to enhance monsoonal flow over New Mexico, in turn trending storm chances up for the end of the week and into the weekend. Another backdoor front will also help enhance storm coverage over the eastern plains Friday. Daytime highs will be near average. && .DISCUSSION... Remnant storms over portions of the eastern plains have persisted and will continue into the morning hours today. The upper high will shift north over southern NM today with westerly flow aloft over the northern mtns. Another backdoor front is progged to slide into the NE plains this evening, where moderate bulk shear shear values of 20-40kts and CAPE values 1500-3000 J/kg will allow for a marginal risk for severe weather capable of producing large hail, strong downburst winds, and locally heavy rainfall. Storm activity will be limited to the Sangre's and eastward, with scattered storms over the Mogollon. The upper high shifts east over TX Thursday allowing for a better tap into monsoon moisture to begin over western NM. PWATs trend up back over 1" over much of NM Thursday with afternoon storms firing up over the high terrain through the weekend. Storm motions look to be slow over the SW mtns producing a greater potential for flash flooding concerns Thursday. Storm coverage will increase further Friday as yet another backdoor front arrives over the east. Models have backed off with the southerly progression of an upper trough into the Pacific NW this weekend. Not having the trough dig into northern CA as models depicted earlier makes sense for mid-August. Subsequently, forecast storm chances have trended down a bit this weekend. There still remains abundant sfc moisture due to the still forecast monsoon tap, but with the upper trough now looking to stay a bit further north there now looks to be a bit less mid-upper level divergence to help trigger even more storms. Looking towards early next week, the upper high looks to expand back west over southern NM with storm coverage trending down a bit, but certainly not shutting down. Plenty of sfc moisture looks to remain over NM with daily rounds of convection off the high terrain looking to hang around. && .FIRE WEATHER... Not much change to relay in the near-term regarding more widespread wet conditions developing Friday and Saturday. Models have however trended much drier compared to several recent forecasts for most of next week. First, the large dry intrusion over western NM will remain in place today and actually expand even farther east than Tuesday. Minimum humidity values will fall below 20% along and west of the central mt chain. Chances for showers and storms with heavy rainfall will even shift farther east toward TX and focus more into this evening. Not much change is expected Thursday in most areas. The east will stay moist and most of central and northwestern NM will stay dry. There will be initial signs of moisture trickling northward toward the southwest high terrain. Changes arrive Thursday night as a back door frontal boundary enters eastern NM and a large mass of moisture pooling over northern Mexico slides north into western NM. This will set the stage for a much more active pattern areawide Friday and Saturday. The threat for flash flooding will increase over steep terrain and particularly areas of eastern NM that have received recent heavy rains. Guidance was previously very bullish with keeping deep moisture trapped beneath an upper high redeveloping over NM Sunday through next week. Latest trends show a dry intrusion ahead of an upstream upper trough advecting into a larger chunk over northwestern NM. This is a recent trend and will likely flip flop around for a few more days. Nonetheless, the southeast half of NM looks to be favored for more heavy rainfall with below normal temperatures most of next week. Guyer && .AVIATION... 06Z TAF CYCLE Main concerns for aviation will focus east of the Rio Grande Valley thru Wednesday night. Radar imagery shows ISOLD -SHRA/TSRA falling apart as it moves southeast toward KROW and another larger area in northeast NM between KTCC and KCAO. Low cigs are developing in the wake of both areas and this will become the dominant player tonight. Greatest potential will be for MVFR cigs near 025 with perhaps some IFR in areas like KLVS. Expect clearing Wednesday morning with yet another round of -SHRA/TSRA aft 21Z over the eastern plains. Guyer && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 92 61 93 64 / 5 0 5 10 Dulce........................... 83 51 84 54 / 5 5 10 20 Cuba............................ 85 57 85 59 / 10 5 10 30 Gallup.......................... 90 57 89 59 / 5 0 20 20 El Morro........................ 85 54 83 56 / 5 5 30 40 Grants.......................... 90 57 88 58 / 5 5 20 30 Quemado......................... 85 58 84 58 / 10 5 40 50 Glenwood........................ 90 65 91 65 / 10 20 40 40 Chama........................... 79 50 79 51 / 10 5 20 10 Los Alamos...................... 82 59 83 60 / 20 5 20 30 Pecos........................... 82 56 83 58 / 10 20 20 30 Cerro/Questa.................... 77 51 78 53 / 20 10 20 20 Red River....................... 69 45 70 46 / 20 20 30 30 Angel Fire...................... 74 46 75 48 / 20 20 30 30 Taos............................ 82 52 83 55 / 20 20 20 20 Mora............................ 79 53 79 55 / 20 20 30 40 Espanola........................ 89 61 89 63 / 10 5 10 20 Santa Fe........................ 83 59 83 60 / 10 10 20 30 Santa Fe Airport................ 88 60 89 61 / 10 5 10 20 Albuquerque Foothills........... 91 64 90 65 / 5 5 10 30 Albuquerque Heights............. 92 67 92 67 / 5 5 5 30 Albuquerque Valley.............. 94 66 94 67 / 5 5 10 30 Albuquerque West Mesa........... 94 66 94 67 / 5 5 10 30 Los Lunas....................... 96 65 96 65 / 5 5 10 30 Rio Rancho...................... 93 66 93 67 / 5 5 10 20 Socorro......................... 93 68 93 67 / 10 10 10 40 Sandia Park/Cedar Crest......... 89 58 90 59 / 10 5 10 40 Tijeras......................... 90 61 90 62 / 5 5 10 40 Moriarty/Estancia............... 89 58 89 59 / 10 5 10 30 Clines Corners.................. 86 57 86 58 / 10 10 20 30 Gran Quivira.................... 86 61 87 61 / 10 5 20 30 Carrizozo....................... 88 63 87 63 / 10 10 30 20 Ruidoso......................... 81 58 81 58 / 30 20 50 30 Capulin......................... 77 55 80 56 / 40 50 30 50 Raton........................... 82 55 84 56 / 30 40 20 30 Springer........................ 84 57 85 58 / 30 30 20 30 Las Vegas....................... 82 55 83 56 / 20 20 20 30 Clayton......................... 83 60 85 60 / 30 40 20 50 Roy............................. 83 58 84 59 / 30 30 20 40 Conchas......................... 91 65 92 66 / 20 20 20 30 Santa Rosa...................... 91 63 91 64 / 10 10 20 20 Tucumcari....................... 93 67 96 68 / 20 20 20 30 Clovis.......................... 88 65 91 66 / 10 10 10 20 Portales........................ 88 67 90 67 / 10 10 10 20 Fort Sumner..................... 88 67 90 67 / 10 10 10 20 Roswell......................... 93 69 95 69 / 10 5 5 5 Picacho......................... 86 63 87 63 / 30 20 20 10 Elk............................. 82 60 83 60 / 40 20 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 24
Hazardous weather outlook, Aug 9, 3:13 AM MDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 313 AM MDT Wed Aug 9 2017 NMZ501>540-101100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 313 AM MDT Wed Aug 9 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms over the northeast plains, including Colfax and Union counties. Storms will be capable of producing large hail, strong downburst winds, frequent lightning, and locally heavy rainfall. There is a slight risk for flash flooding over eastern New Mexico where locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a marginal risk for severe thunderstorms over the far northeast plains Thursday. Storms will be capable of producing large hail, strong downburst winds, frequent lightning, and flash flooding. A more significant moisture surge will produce a large coverage of storms over NM Friday and through the weekend. This pattern will enhance the possibility for locally heavy rainfall and the risk for flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24
In the hours before
Local storm report, Aug 9, 12:33 AM MDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1233 AM MDT WED AUG 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 3 N WAGON MOUND 36.05N 104.71W
08/07/2017 MORA NM PUBLIC
LARGE TREE BRANCH AND POWER LINE DOWNED ON SIDE OF
HOME.
&&
EVENT NUMBER ABQ1702144
GUYERSpecial weather statement, Aug 9, 2:30 AM MDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
230 AM MDT WED AUG 9 2017
NMZ531-534-090845-
Harding County-Quay County-
230 AM MDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDING AND
NORTHEASTERN QUAY COUNTIES UNTIL 245 AM MDT...
At 230 AM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Ute Lake State Park, or 21 miles west of Nara Visa,
moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Logan and Ute Lake State Park.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3554 10367 3567 10352 3552 10315 3534 10327
3528 10348
TIME...MOT...LOC 0830Z 312DEG 15KT 3552 10347
GuyerSpecial weather statement, Aug 9, 2:47 AM MDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Albuquerque NM 247 AM MDT WED AUG 9 2017 NMZ531-534-090915- Harding County-Quay County- 247 AM MDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDING AND NORTHEASTERN QUAY COUNTIES UNTIL 315 AM MDT... At 247 AM MDT, Doppler radar was tracking a strong thunderstorm near Logan, or 22 miles southwest of Nara Visa, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Logan and Ute Lake State Park. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3549 10358 3557 10338 3533 10318 3522 10351 TIME...MOT...LOC 0847Z 332DEG 14KT 3544 10344 Guyer
Special weather statement, Aug 9, 3:20 AM MDT, 55 minutes before
Special Weather Statement National Weather Service Albuquerque NM 320 AM MDT WED AUG 9 2017 NMZ532-533-090945- Eastern San Miguel County-Guadalupe County- 320 AM MDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL AND NORTHEASTERN GUADALUPE COUNTIES UNTIL 345 AM MDT... At 319 AM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Variadero, or 32 miles northeast of Santa Rosa, moving southeast at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Conchas Dam, Conchas and Conchas Lake State Park. && LAT...LON 3529 10448 3544 10437 3538 10403 3511 10421 TIME...MOT...LOC 0919Z 300DEG 10KT 3533 10435 Hergert
Special weather statement, Aug 9, 3:47 AM MDT, 28 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
347 AM MDT WED AUG 9 2017
NMZ532-533-091015-
Eastern San Miguel County-Guadalupe County-
347 AM MDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL AND
NORTHEASTERN GUADALUPE COUNTIES UNTIL 415 AM MDT...
At 347 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Conchas Lake State Park, or 31 miles west of
Tucumcari, moving southeast at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
This storm will remain over mainly rural areas of southeastern San
Miguel and northeastern Guadalupe Counties.
&&
LAT...LON 3530 10400 3514 10412 3514 10413 3513 10413
3507 10417 3522 10440 3539 10429
TIME...MOT...LOC 0947Z 300DEG 10KT 3528 10427
HergertSpecial weather statement, Aug 9, 4:15 AM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 415 AM MDT WED AUG 9 2017 NMZ532>534-091100- Eastern San Miguel County-Guadalupe County-Quay County- 415 AM MDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...WEST CENTRAL QUAY AND NORTHEASTERN GUADALUPE COUNTIES UNTIL 500 AM MDT... At 414 AM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Montoya, or 26 miles west of Tucumcari, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Montoya. This includes Interstate 40 between Mile Markers 305 and 320. && LAT...LON 3518 10432 3532 10419 3518 10387 3497 10407 TIME...MOT...LOC 1014Z 307DEG 14KT 3521 10419 Hergert
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:03 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 42 min |
| Aug 8, 6:42 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 2 hr |
| Aug 8, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 46 min |
| Aug 8, 7:03 PM MDT | Areal Flood Advisory | ABQ | Union | 4 hr |
| Aug 8, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 45 min |
| Aug 8, 7:32 PM MDT | Special Weather Statement | ABQ | Guadalupe | 28 min |
| Aug 8, 7:34 PM MDT | Special Weather Statement | ABQ | Quay | 26 min |
| Aug 8, 8:00 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 31 min |
| Aug 8, 8:11 PM MDT | Special Weather Statement | ABQ | Union | 49 min |
| Aug 8, 8:15 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 45 min |
| Aug 8, 8:32 PM MDT | Special Weather Statement | ABQ | Guadalupe | 43 min |
| Aug 8, 8:35 PM MDT | Special Weather Statement | ABQ | Torrance | 40 min |
| Aug 8, 9:00 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Aug 8, 9:02 PM MDT | Special Weather Statement | ABQ | Guadalupe | 43 min |
| Aug 8, 9:15 PM MDT | Special Weather Statement | ABQ | Guadalupe | 45 min |
| Aug 8, 9:18 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 27 min |
| Aug 8, 9:46 PM MDT | Special Weather Statement | ABQ | Union | 29 min |
| Aug 8, 10:12 PM MDT | Special Weather Statement | ABQ | 48 min | |
| Aug 9, 2:30 AM MDT | Special Weather Statement | ABQ | Quay | 15 min |
| Aug 9, 2:47 AM MDT | Special Weather Statement | ABQ | Quay | 28 min |
| Aug 9, 3:07 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 26 min |
| Aug 9, 3:20 AM MDT | Special Weather Statement | ABQ | San Miguel | 25 min |
| Aug 9, 3:47 AM MDT | Special Weather Statement | ABQ | 28 min | |
| Aug 9, 4:53 AM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 112 min |
| Aug 9, 5:32 AM MDT | Special Weather Statement | ABQ | Curry | 28 min |
| Aug 9, 6:31 AM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Quay, Roosevelt | 119 min |
| Aug 9, 6:45 AM MDT | Flash Flood Warning | ABQ | Curry | 2 hr |
| Aug 9, 7:55 AM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
| Aug 9, 1:27 PM MDT | Special Weather Statement | ABQ | Santa Fe | 48 min |
| Aug 9, 1:51 PM MDT | Special Weather Statement | ABQ | Lincoln | 39 min |
| Aug 9, 2:09 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 16 min |
| Aug 9, 2:32 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 118 min |
| Aug 9, 2:50 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Aug 9, 2:55 PM MDT | Special Weather Statement | ABQ | Taos | 65 min |
| Aug 9, 2:55 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 50 min |
| Aug 9, 3:11 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 49 min |
| Aug 9, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 45 min |
| Aug 9, 3:18 PM MDT | Special Weather Statement | ABQ | Mora | 42 min |
| Aug 9, 3:22 PM MDT | Special Weather Statement | ABQ | Colfax | 38 min |
| Aug 9, 3:38 PM MDT | Tornado Warning | ABQ | San Miguel | 37 min |
| Aug 9, 3:41 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 49 min |
| Aug 9, 3:51 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 19 min |
| Aug 9, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 45 min |
| Aug 9, 4:23 PM MDT | Special Weather Statement | ABQ | Mora | 52 min |
| Aug 9, 4:27 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 48 min |
| Aug 9, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 45 min |
| Aug 9, 5:05 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Aug 9, 5:07 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 53 min |
| Aug 9, 5:11 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 49 min |
| Aug 9, 5:29 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 46 min |
Nearby
Special Weather Statements in New Mexico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.